A rule of thumb for testing symmetry about an unknown median against a long right tail

Citation:
Mukherjee, A., A. M. Abd-Elfattah, and B. Pukait, "A rule of thumb for testing symmetry about an unknown median against a long right tail", Journal of Statistical Computation and Simulation, vol. 84, issue 10, pp. 2138–2155, 2014.

Abstract:

A rule of thumb for testing symmetry of an unknown univariate continuous distribution against the alternative of a long right tail is proposed. Our proposed test is based on the concept of exceedance statistic and is ad hoc in nature. Exact performances of the proposed rule are investigated in detail. Some results from an asymptotic point of view are also provided. We compare our proposed test with several classical tests which are practically applicable and are known to be exact or nearly distribution free. We see that the proposed rule is better than most of the existing tests for symmetry and can be applied with ease. An illustration with real data is provided.

PreviewAttachmentSize
00949655.2013.pdf230.81 KB
Tourism